It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-16-2004, 12:34 PM   #1
Junior Member
 
Join Date: Nov 2004
Location: Texas
Posts: 43
cynder HB User
Question Question

Once againI have a question on my BP medication. I went to the cardioligist yesterday, and he said to keep on the atenolol. (yuck) The oopins and needles are gone but know I think I am having Palps. I feel like I get a flutter in my chest once in a while. Is that what it is and should I go back again? I have read that drocs give atenolol for pals.. I dont know what to do. I am so scared. I dont like to feel like this. It just started last night and I have had a few since then maybe 3 today. Just for a second and it is gone It kinda feels like a burp. Is this what it is and has anyone had this with this medication. I do not know what to do...

 
Old 11-16-2004, 01:31 PM   #2
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Question

The medication s**ks. What the docs. don't tell you when they prescribe it is how tough it is to wean off of it. I feel lethargic, heat intolerance, dizzy at times, Chills in the morning about a couple of hours after taking it, tingling in my head at times, mood swings, depression... you name it. I truly dislike Atenolol & most beta-blockers as a class of drugs. What is worse? Having slightly elevated B/P or having a ton of side-effects from beta-blockers? I would rather have slightly elevate B/P during stressful times.... it's called being human.

 
Sponsors Lightbulb
   
Old 11-17-2004, 09:26 AM   #3
Junior Member
 
Join Date: Nov 2004
Location: Texas
Posts: 43
cynder HB User
Re: Question

Lillians,
What med are you currently on? Did you switch. I have only been on Atenolol for 2 weeks should I tell them to switch me? Do you think I will need to be weaned off after only a couple of weeks?

 
Old 11-17-2004, 11:19 AM   #4
Inactive
 
Join Date: Jan 2004
Posts: 1,003
Random2 HB User
Re: Question

I am on Atenolol 100 MGS & Lotrel 5/20. I have been on (Toprol, Altace, Verapamil) as well. My B/P is under perfect control. I have averaged 116/66 for months as my previous post states. I'm only 34. At the doc. my B/P will soar to 156/86, but come down to 122/75 30 minutes after the appointment. I have white-coat. The meds. don't help white-coat. For me it is an anxiety issue. If I could find a doc. that specializes in white-coat & anxiety & not in B/P I would be happy. I haven't gotten off of the Atenolol, because I know that I will have to be weaned off of it. I will see my specialist friend in a couple of months or so to get weaned off of it. My 2nd doc said that it has few side-effects, I say B.S. Let her take Atenolol & see how she feels. "It's a good med" my 3rd doc. says. Yeah for who???? People that like side-effects & not working to there full potential. Beta-Blockers are a nasty group of meds. if you want my opinion. They lower your pulse & heart rate & may lower B/P a little, but the side-effects & difference in quality of life makes them a big zero in my book. I would wean myself, but like a fool I will go to a true professional that specializes in white-coat & B/P. For the anxiety part, I guess that I will have to go through trial & error. I did switch from Toprol to Atenolol, because Toprol caused GI problems, I was cold & got chills a few hours after taking the med & just depressed. This doc. said that Atenolol doesn't go through the brain stream, so I will not experience those side-effects. She was right, I experience different ones with Atenolol.

Should you be weaned... IMO, yes. I'm sure that the GP told you about the addictive qualities of Atenolol & that you would need to be weaned off of it when your B/P reached a certain level. If any med. causes more harm than good, then it isn't worth it IMO. I haven't heard many good stories about people taking Atenolol & I'm living proof.

Cynder,

Why are you on B/P meds. like Atenolol in the 1st place? I believe that beta-blockers shouldn't be the 1st choice for docs. to prescribe. What are your readings at the doc. & away from the doc. How many MGS are you taking a day?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
who diagnosed you with VN initially? charlotte67 Inner Ear Disorders 12 11-11-2007 10:17 AM
Question, About Thyroid Medication, And High Blood Pressure Medication, Interacting.. Jenny C. Thyroid Disorders 12 01-08-2007 12:10 PM
Question on behavior with certain substances in post-Detox life tyler7 Addiction & Recovery 4 10-15-2004 06:03 AM
Silly question -T- Asthma 4 10-06-2004 09:46 AM
Acne Food Question - Is This OK To Eat, PLEASE Help Legend#14 Acne 68 06-06-2004 04:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:15 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!